The following is a list of inexpensive and safe over-the-counter medications to prepare for emergencies, which you can choose according to your own and your family’s health conditions.
Cold is usually recommended to drink more water, get more rest and improve immunity. The cold medicine sold in the market is basically a medicine to relieve symptoms such as runny nose, headache, fever, cough, etc. These medicines are more or less the same, so just choose one to prepare.
The cold medicine contains “chlorpheniramine maleate” or “benadryl” to relieve the symptoms of runny nose, watery eyes and sneezing; “pseudoephedrine” to help relieve the symptoms of nasal congestion Acetaminophen” can help relieve fever, headache and joint pain; “Dextromethorphan” can help relieve cough symptoms.
The following points should be noted when selecting and preparing cold medicines.
1. Do not choose cold medicine containing the ingredient “amantadine”. Foreign clinical evidence shows that the cold virus is resistant to this ingredient and does not play an antiviral role.
2. To relieve cold symptoms, try to take only one kind of medicine, choose the medicine containing the corresponding ingredients for the symptoms, and try to use the medicine with a single active ingredient when you can choose a single active ingredient. When more than one symptom appears at the same time, choose the cold medicine containing the appropriate combination of active ingredients for the symptoms.
3. Different cold medicines containing the same active ingredients must not be taken at the same time. For example, “white plus black” and “day and night pepto-bismol”, they contain the same active ingredient pseudoephedrine, acetaminophen, dexamethasone and belong to the same category of anti-allergic ingredients chlorpheniramine and benadryl, taking at the same time will be the same active ingredient and similar The same active ingredient and the same kind of ingredient can be poisoned by overdose.
There are few studies done on cold medicine in children, and many cases of cold medicine poisoning in children have been reported abroad, so many developed countries such as Europe and the United States do not recommend cold medicine for children under 6 years old, and I do not recommend cold medicine for children under 6 years old.
Fever-reducing and pain-relieving drugs are recommended “acetaminophen” and “ibuprofen” (at the moment, these drugs should not be available in pharmacies, so wait until this wave of the epidemic has passed).
In addition to reducing fever, they can also be used to relieve headaches, toothaches, menstrual pains and many other painful symptoms. Ibuprofen also has an anti-inflammatory effect and is also used to treat inflammation caused by rheumatism, sprains, etc. However, ibuprofen has an irritating effect on the gastrointestinal tract and should not be used by patients with stomach ulcers. Adults choose to have them in tablets or capsules, and children choose to have them in suspension drops or suspensions.
Familiar antipyretic drugs such as Anacin have been eliminated abroad due to their side effects and are not recommended to be stocked.
Oral rehydration salts III and micro-ecological regulators are recommended for diarrhea.
The most fearful thing about diarrhea is dehydration, so it is important to replenish electrolytes and water in a timely manner when you have diarrhea. In addition, in the process of diarrhea, the intestinal probiotics will also be lost, so when diarrhea can be appropriate to supplement some micro-ecological regulators, such as bifidobacterium triptans, whole intestine, Lizhu enteral, etc. Note that this type of medicine usually requires storage in the refrigerator.
Most of the time, diarrhea does not require the use of antibiotics such as norfloxacin, only when the number of diarrhea, accompanied by fever, pus and blood stool, etc., you need to consult a doctor, the doctor prescribed antibiotics, and then follow medical advice.
When you have diarrhea, you should not buy powerful antidiarrheal drugs to eat, such as loperamide hydrochloride is one of the powerful antidiarrheal drugs. It is important to understand that diarrhea is one of the body’s self-defense mechanisms, and the process of diarrhea is the process of excreting bacteria or viruses that are detrimental to the body, while strong antidiarrheal drugs are used to forcibly stop diarrhea by inhibiting the reaction of the intestines and slowing down intestinal peristalsis, so that viruses or bacteria are not excreted, which is not good.
To relieve constipation, we recommend “Cecelia” and “Bisacodyl”.
The active ingredient of Cesare is glycerin, which is a stimulant laxative. It is administered through anal insertion, which lubricates the intestine and stimulates the bowel reflex to stimulate bowel movement and defecation. It is relatively safe for occasional use, but long-term use is likely to lead to dependence on the drug and a habit of refusing to defecate without strong stimulation. If you are not accustomed to the use of anal-administered cathartics, you can also choose to take oral stimulant laxatives such as Bisacodyl, which is safe for short-term use.
Stimulant laxatives are prone to dose dependence when used for a long time, and once they are discontinued, constipation symptoms will worsen, so long-term use is not recommended.
Anti-allergic drugs are recommended as “chlorpheniramine maleate” (also called paracetamol) or “loratadine”.
They are both used in the treatment of allergic rhinitis, chronic urticaria, pruritic skin diseases and other allergic skin diseases. The difference is that chlorpheniramine maleate belongs to the generation of anti-allergic drugs, which has a slightly stronger effect on itching, but the generation of antihistamines has the adverse effect of making people sleepy, so it is suitable to be taken before going to bed. The same generation of anti-allergic drugs include Benadryl and Cyproheptadine.
In order to alleviate the adverse effects of the first generation, experts have developed the second generation of anti-allergy drug loratadine. In addition to the absence of drowsiness, the second-generation allergy medication has a long-lasting effect, usually requiring only one dose a day. Also belonging to the second generation of anti-allergy drugs are cetirizine. Chlorpheniramine maleate is only available in tablets for adults, while loratadine and cetirizine are available in tablets for adults and in syrup or drops for children.
Erythromycin eye ointment and artificial tears are recommended.
Erythromycin ophthalmic ointment can be used when there is a yellow discharge from the eyes and bacterial infection is suspected. Erythromycin eye ointment is an over-the-counter antibiotic ointment that can be purchased without a prescription at a pharmacy.
Artificial tears can be used to relieve eye strain and dry eyes caused by watching too much television, computers, and cell phones. Polyvinyl alcohol eye drops and sodium carboxymethylcellulose eye drops sold in pharmacies are both artificial tear drops.
Motion sickness medicine
Car sickness medication is recommended to be “Chabenheimer”.
Non-pharmaceutical measures are usually preferred to prevent motion sickness, including eating a light diet 24 hours before the ride and avoiding high-fat meals; sitting in the front seat of the car as much as possible and seeing the direction of the car through the windshield; leaning your head on the seat with your eyes leveled in front of you and avoiding looking down to read books, newspapers or games.
If necessary, you can take Chaiphenhydramine 30 minutes before departure, or every 4 hours if you are riding a long distance car.
Antibacterial over-the-counter drugs
Erythromycin ointment and mupirocin ointment can be used when you have bacterial infections such as abscesses on your body. These two drugs are antibiotics, but they are antibiotics that are less likely to lead to bacterial resistance, and they are topical drugs themselves, which are relatively safe and effective to use, so they are over-the-counter drugs.
When we were small, we would use red and purple drops when we bumped or bruised. In fact, these two drugs are currently banned internationally. Red salve contains red mercury, which is toxic and can be absorbed by the body through a broken wound. Purple drops are composed of gentian violet, which has a weaker antiseptic effect and leaves spots on the top of the wound. Some people may also recommend you to use iodine, but iodine contains alcohol, rubbing the wound will be very irritating, very painful, and iodine rubbing the wound is not conducive to wound recovery, and is not recommended at present.
In addition to the above-mentioned common medicines, it is best to have external sterilization iodine swabs, individually wrapped sterile gauze and breathable band-aids. If you have children, you should always have a thermometer and a child’s medicine measuring device.